Heavy Rain, St. Johns
- When
- August 13, 4:39 PM EST
- Where
- St. Johns County, Palm Vly
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
43 inches in one hour.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter reported a rainfall rate of 6.43 inches in one hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 1:05 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT FRI AUG 13 2004
...HURRICANE CHARLEY TO IMPACT THE AREA TONIGHT...
.SHORT TERM...HURRICANE CHARLEY DOMINATES THE PICTURE WELL INTO
SATURDAY AND THE HURRICANE LOCAL STATEMENTS CONTAIN A WEALTH OF
INFORMATION. ONLY A FEW CHANGES WILL BE MADE TO TEMPS AND POPS
THROUGH MONDAY. RECENT ANALYSIS SHOWS A COLD FRONT IS SITUATED NEAR
THE WESTERN BOUNDARY OF THE CWA. THE BAND OF CONVECTION OVER THE
REGION IS WITHIN A SHEAR ZONE AHEAD OF THE FRONT. THE MEAN POSITION
OF MID/UPPER TROUGH REMAINS TO WEST OF AREA THROUGH THE WEEKEND AND
THE ASSOCIATED SURFACE FRONT STALLS OVER THE CWA. THIS WILL ENHANCE
CONVECTION FOR THE REST OF THE PERIOD AFTER CHARLEY EXITS.
.LONG TERM...BERMUDA HIGH RIDGE BUILDS OVER CWA BY MID WEEK AND FLOW
BECOMES SOUTHEAST. BASICALLY NO CHANGES WERE MADE TO PREVIOUS FCST.
DIURNAL CONVECTION RETURNS AND WILL BE ENHANCED BY LEFTOVER FRONTAL
BOUNDARY.
&&
.MARINE...WILL BE UPDATING CWF SHORTLY AS FORECAST TRACK HAS CHANGED
SLIGHTLY TOWARD THE RIGHT AND ADDITION OF HURRICANE WARNING...AND WILL BE
SHOWING AN EXTENDED PERIOD OF ONSHORE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 82 68 88 / 70 60 10 30
SSI 75 84 73 86 / 90 70 20 40
JAX 76 85 71 86 / 90 60 20 40
SGJ 76 85 72 85 / 90 60 30 40
GNV 74 86 69 87 / 90 50 30 40
OCF 74 86 70 87 / 90 50 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HURRICANE WARNING FERNANDINA BCH TO FLAGLER BCH OUT 60NM
INCLUDING NASSAU...DUVAL...ST JOHNS...FLAGLER COUNTIES.
INLAND HURRICANE WIND WARNING ALACHUA...MARION...GILCHRIST...
PUTNAM AND BRADFORD COUNTIES.
INLAND TROPICAL STORM WIND WARNING COLUMBIA...BAKER AND UNION
COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
GA...HURRICANE WARNING ALTAMAHA SOUND TO FERNANDINA BCH OUT 60NM
INCLUDING CAMDEN AND GLYNN COUNTIES.
INLAND TROPICAL STORM WIND WARNING FOR CAMDEN...GLYNN...
BRANTLEY...CHARLTON...PIERCE...WARE AND WAYNE COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
&&
TRABERT/HESSHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EDT FRI AUG 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 313 PM EDT FRI AUG 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...AN INLAND HURRICANE WIND WARNING IS IN EFFECT FOR ALACHUA... BRADFORD...CLAY...MARION...PUTNAM COUNTIES... ...A HURRICANE WARNING IS NOW IN EFFECT FOR THE FLORIDA AND GEORGIA EAST COAST...INCLUDING CAMDEN...DUVAL...FLAGLER...GLYNN...NASSAU AND ST JOHNS COUNTIES... ...A TORNADO WATCH IS IN EFFECT FOR MARION...ALACHUA...PUTNAM...ST JOHNS AND FLAGLER COUNTIES UNTIL 2 AM SATURDAY MORNING... ...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST... UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND WARE... ...A FLOOD WATCH IS IN EFFECT FOR ENTIRE AREA THROUGH SATURDAY... ...HIGH RISK OF RIP CURRENTS... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...HURRICANE WARNING EARLY SATURDAY ALTAMAHA SOUND TO FLAGLER BEACH OUT 60NM AS WELL AS GLYNN...CAMDEN...NASSAU...DUVAL...ST JOHNS AND FLAGLER COUNTIES... ...INLAND HURRICANE WIND WARNING EARLY SATURDAY ALACHUA... BRADFORD...CLAY...MARION...PUTNAM COUNTIES... ...INLAND TROPICAL STORM WIND WATCH EARLY SATURDAY FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST... UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND WARE... ...FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY... ...HIGH RISK OF RIP CURRENTS SATURDAY... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. CONDITIONS ARE EXPECTED TO IMPROVE FROM THE SOUTH BEGINNING SATURDAY MORNING AS HURRICANE CHARLEY MOVES NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 PM EDT FRI AUG 13 2004 FLZ036-040-132100- ALACHUA FL-MARION FL- 424 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT... AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF MCINTOSH...OR ABOUT 5 MILES WEST OF CITRA...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MCINTOSH...CITRA...CROSS CREEK...MICANOPY...LOCHLOOSA...ROCHELLE...GROVE PARK AND ORANGE HEIGHTS THROUGH 500 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. A FUNNEL CLOUD WAS REPORTED IN THE OCALA METRO AREA ASSOCIATED WITH THIS THUNDERSTORM ACTIVITY. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0423 PM FUNNEL CLOUD OCALA 29.19N 82.13W
08/13/2004 MARION FL LAW ENFORCEMENT
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG WELAKA 29.48N 81.66W
08/13/2004 PUTNAM FL LAW ENFORCEMENT
POWERLINES DOWN
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT FRI AUG 13 2004 FLZ036-132130- ALACHUA FL- 458 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 530 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF GAINESVILLE TO 4 MILES EAST OF GROVE PARK...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF GAINESVILLE TO 7 MILES SOUTH OF MELROSE...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...GROVE PARK...GAINESVILLE...MELROSE...GAINESVILLE AIRPORT...ORANGE HEIGHTS AND WALDO THROUGH 530 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL ****ERROR: INCOMPLETE DATA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 PM EDT FRI AUG 13 2004 FLZ038-132130- FLAGLER FL- 504 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 530 PM EDT... AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF FLAGLER BEACH... MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH THROUGH 530 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 15 WSW ST. AUGUSTINE 29.81N 81.54W
08/13/2004 ST. JOHNS FL EMERGENCY MNGR
TREE LIMBS DOWN IN RIVERDALE BLOCKING COUNTY ROAD 13
NORTH
&&
PPThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413181.